Open Access Repository

A novel nonlinear solution for the polygon scaled boundary finite element method and its application to geotechnical structures

Chen, K, Zou, D, Kong, X, Chan, A ORCID: 0000-0003-0042-8448 and Hu, Z 2017 , 'A novel nonlinear solution for the polygon scaled boundary finite element method and its application to geotechnical structures' , Computers and Geotechnics, vol. 82 , pp. 201-210 , doi: 10.1016/j.compgeo.2016.09.013.

Full text not available from this repository.

Abstract

The polygon scaled boundary finite element method is semi-analytical and known for its high precision. However, the material nonlinearity cannot be maintained because this method uses an analytical solution in the radial direction. In this paper, a novel nonlinear algorithm is developed by introducing internal Gaussian points over a subdomain. The response of nonlinearity for a concrete-faced rockfill dam is modeled. The results correspond well with the results from finite element modelling, which demonstrates the method can be used to describe the nonlinear characteristics of geomaterials. Furthermore, this method offers promising flexibility for analyzing complex geometries without decreasing the precision.

Item Type: Article
Authors/Creators:Chen, K and Zou, D and Kong, X and Chan, A and Hu, Z
Keywords: polygon element, elasto-plastic, scaled boundary finite element, finite element method
Journal or Publication Title: Computers and Geotechnics
Publisher: Elsevier Sci Ltd
ISSN: 0266-352X
DOI / ID Number: 10.1016/j.compgeo.2016.09.013
Copyright Information:

Copyright 2016 Elsevier Ltd.

Related URLs:
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page
TOP